Lightning, Stone
- When
- July 3, 3:15 PM CST
- Where
- Stone County, Wiggins
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 30.850, -89.130
Lightning struck a few buildings in Wiggins causing a fire that damaged the buildings.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Lightning struck a few buildings in Wiggins causing a fire that damaged the buildings.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 3, 2:16 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 316 PM CDT THU JUL 3 2008 .SHORT TERM TONIGHT AND FRIDAY...WE ANTICIPATE ISOLATED THUNDERSTORMS TO CARRY OVER INTO THE EVENING BEFORE THINGS STABILIZE AND COVERAGES GO DOWN. BROAD UPPER TROF LOOKS TO PERSIST FROM THE UPPER MIDWEST DOWN INTO THE GULF STATES AS WE CLOSE OUT THE WEEK. AT THE SURFACE...A LARGE SURFACE HIGH PRESSURE SYSTEM OVER THE WESTERN ATLANTIC NOSES WESTWARD INTO THE GULF. PRECIPITABLE WATERS FROM 1.5 TO 1.75 INCHES WILL BE SUFFICIENT ALONG WITH DAYTIME HEATING AND INSTABILITY FOR A CHANCE OF THUNDERSTORMS TO DEVELOP ON FRIDAY. GUIDANCE IS TIGHTLY CLUSTERED IN SHOWING NIGHTTIME LOWS IN THE LOWER 70S AND DAYTIME HIGHS ON FRIDAY RANGING FROM 88 TO 91. /10 .LONG TERM SATURDAY THROUGH THURSDAY...ANTICIPATE A PATTERN SUPPORTIVE OF THUNDERSTORMS EACH DAY AS WE CONTINUE UNDER A GENERAL WEAKNESS IN THE UPPER ATMOSPHERE...SURFACE HIGH PRESSURE TO THE EAST...ALONG WITH PRECIPITABLE WATERS 1.75 TO 2 INCHES AND DAYTIME INSTABILITY. DID NOT MAKE ANY CHANGE TO CURRENT GRIDDED TEMPERATURES. /10 && .AVIATION...ISOLATED THUNDERSTORMS HAVE POPPED UP AROUND MOST OF THE TAF LOCATIONS THIS AFTERNOON AND VICINITY THUNDERSTORM WORDING WILL CONTINUE FOR A FEW MORE HOURS. THE SHOWERS AND THUNDERSTORMS WILL DISSIPATE THIS EVENING BEFORE REDEVELOPING AGAIN LATE TONIGHT AND EARLY TOMORROW MORNING NEAR THE COAST. /13 && .MARINE...SURFACE RIDGE STRETCHING FROM THE WESTERN ATLANTIC INTO THE NORTH CENTRAL GULF WILL GRADUALLY SHIFT SOUTH THROUGH THE END OF THE WEEK. THIS WILL ALLOW THE SOUTHERLY FLOW TO BECOME WEST TO SOUTHWEST OVER THE WEEKEND. SOUTHERLY FLOW WILL BECOME RE-ESTABLISHED EARLY NEXT WEEK AS THE RIDGE OF HIGH PRESSURE BUILDS BACK OVER THE NORTH CENTRAL GULF COAST. WAVE HEIGHTS WILL REMAIN 2 FEET OR LESS THROUGH THE PERIOD...EXCEPT LOCALLY HIGHER NEAR SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOP DURING THE EARLY MORNING HOURS. /13 && .FIRE WEATHER...HUMIDITY REMAINS ABOVE CRITICAL THRESHOLDS WITH THUNDERSTORMS FROM TIME TO TIME. DUE TO LIGHT TRANSPORT FLOW IN THE MIXED LAYER...DAYTIME DISPERSION IS FORECAST TO BE GENERALLY FAIR THE NEXT TWO DAYS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 90 72 90 / 20 30 20 40 PENSACOLA 73 88 74 89 / 20 40 20 30 DESTIN 75 88 76 89 / 20 30 20 30 EVERGREEN 69 89 69 91 / 20 40 20 40 WAYNESBORO 70 91 68 90 / 10 30 20 40 CAMDEN 70 91 70 91 / 20 30 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT THU JUL 3 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING WILL PRODUCE LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS. DUE TO AN OUTGOING AFTERNOON TIDE AND A LARGE TIDAL RANGE...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON FROM FRIDAY THROUGH THE 4TH OF JULY WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORMS AT THIS TIME LOOKS TO BE DURING THE DAY SUNDAY. A FEW STORMS MAY CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN...ALL THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126609.